argh, side effects

So I was feeling better again over the last week and thought there's hope I get rid of the side effects by eventually taking less meds. This morning my lung volume was somewhat reduced again :(

I have

Ventolin, which only kind of works when using a nebuliser



At least the first two, especially Salmeterol make me feel shaky, somewhat spaced out, dry mouth, bitter taste, and I cannot eat anything. I take a few bites of food and my stomach is full and I'm not feeling hungry at all. At the moment I'm about 1000kcal under my normal food intake! Plus it seems my heart is beating more irregular, especially at night. Though this might also be a psychological effect.

My doctor thought I should try prednisolone, but with that I turn into a complete zombi and I stopped eating alltogether.

While these meds might make my breathing better, they completely stop me from being able to work. I cannot concentrate, my fingers are somewhat shakey and I cannot type properly, and I'm just so low on energy.

Anyone with similar experiences?

2 Replies

  • Do you have an inhaled steroid? It's usually very important in helping reduce inflammation in the airways. It should have been given to you before Salmeterol and Montelukast. If you're already on one, then you could discuss upping the dose with your GP before resorting to Prednisolone.

    If you're worried that any of these drug are giving you side effects you should talk to your GP. Also with those symptoms/side effects I would think they'd like to run some blood tests.

  • Yes, I have an inhaler steroid. I never got it to work though and am now using a nebuliser for that. The same dosage from a nebuliser works for me, while the inhaler didn't do anything and with a spacer it also wasn't optimal. Maybe I'm too clumsy, I don't know.

    What would be the usual British way of treating an asthma attack? My doc said I should take the Salmeterol twice a day for long-tem protection and ventolin whenever necessary (which would be twice now). But I feel from your comment that I should be using it more often?

You may also like...